Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Quad Cities, IA

May 13, 2009Carroll County, Jo Daviess County, Stephenson County, Illinois; Clinton County, Jackson County, Iowa

NWS Quad Cities, IA issued this flash flood warning at May 13, 2009, 9:06 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois; Clinton County, Jackson County, Iowa. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2009, 9:06 PM CDT (02:06 UTC)
Expired
May 14, 2009, 2:13 AM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 9:14 PM CDTHEAVY RAIN 0Lanark, ILHEAVY RAIN CAUSED DEBRIS TO BE WASHED ONTO A ROAD FROM AN AGRICULTURAL AREA AND FROM A CONSTRUCTION AREA. ROAD WAS NOT CLOSED.
May 13, 10:30 PM CDTFLASH FLOODLanark, ILTIME IS ESTIMATED...WATER WAS OVER THE ROADWAY. HEAVY RAIN CAUSED ERROSION OF ROADS ON SOUTH SIDE OF CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 84 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1843 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
4.6
Supercell composite
20.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 140206
FFWDVN
IAC045-097-ILC015-085-177-140800-
/O.NEW.KDVN.FF.W.0004.090514T0206Z-090514T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF MOUNT CARROLL...
  SOUTHEASTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF FREEPORT...

* UNTIL 300 AM CDT

* AT 859 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
  FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK
  CITY...RIDOTT...PLUM RIVER...PEARL CITY...MASSBACH...LENA...GERMAN
  VALLEY...DAVIS...DAKOTA AND CEDARVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF AN INCH OR MORE IS EXPECTED.

FLASH FLOODING MEANS WATER WILL RISE RAPIDLY TO LEVELS CAUSING A
THREAT TO LIFE AND PROPERTY. TAKE IMMEDIATE PRECAUTIONS.

FLASH FLOODING IS LIKELY ON PLUM RIVER IN CARROLL COUNTY...AS WELL 
AS IN THE CITY OF FREEPORT AROUND THE PECATONICA RIVER.

&&

LAT...LON 4221 8941 4219 8968 4211 8970 4195 9013
      4192 9061 4218 9060 4220 9022 4239 8992
      4243 8972 4244 8941

$$
2 follow-up statements
000 
WGUS73 KDVN 140433
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1133 PM CDT WED MAY 13 2009

IAC045-097-ILC015-085-177-140800-
/O.CON.KDVN.FF.W.0004.000000T0000Z-090514T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-CLINTON IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
1133 PM CDT WED MAY 13 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHWESTERN CARROLL...STEPHENSON...SOUTHEASTERN JO DAVIESS...
NORTHEASTERN CLINTON AND SOUTHEASTERN JACKSON COUNTIES...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE RAINFALL HAS STOPPED ACROSS ALL OF THE WARNED AREA.  
HOWEVER...IT ALSO INDICATED THAT IN JUST A COUPLE HOURS TIME...TWO 
TO FOUR INCHES OF RAINFALL OCCURRED IN A STRIPE EXTENDING FROM NEAR 
CHARLOTTE IN CLINTON COUNTY IOWA...TO NEAR FREEPORT IN STEPHENSON 
COUNTY ILLINOIS.  THERE HAVE BEEN REPORTS IN THE WARNED AREA OF 
WATER FLOODING MANY LOW LYING AREAS...INCLUDING RAILROAD 
UNDERPASSES...AND ROADSIDE DITCHES.  THIS WATER IS SUBSIDING...BUT 
MAY BE VERY SLOW COMPLETELY DIMINISH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK 
CITY...FREEPORT...PLUM RIVER...LANARK...MASSBACH...LENA...GERMAN 
VALLEY...FREEPORT...SHANNON...MOUNT CARROLL AND SAVANNA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

&&

LAT...LON 4221 8941 4219 8968 4211 8970 4195 9013
      4192 9061 4218 9060 4220 9022 4239 8992
      4243 8972 4244 8941

$$

LE
000 
WGUS73 KDVN 140713
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 AM CDT THU MAY 14 2009

IAC045-097-ILC015-085-177-140724-
/O.CAN.KDVN.FF.W.0004.000000T0000Z-090514T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-CLINTON IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
213 AM CDT THU MAY 14 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
CARROLL...STEPHENSON...SOUTHEASTERN JO DAVIESS...NORTHEASTERN CLINTON
AND SOUTHEASTERN JACKSON COUNTIES...

LAT...LON 4221 8941 4219 8968 4211 8970 4195 9013
      4192 9061 4218 9060 4220 9022 4239 8992
      4243 8972 4244 8941

$$

NICHOLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:31 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, May 13, 3:31 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT WED MAY 13 2009

.DISCUSSION UPDATE...
NO SIGNIFICANT CHANGES HAVE BEEN MADE SINCE THE PRIOR ISSUANCE OF
THE AFD AT 1230 PM.  WE CONTINUE TO WATCH FOR THE WEAKENING CAP OVER
THE AREA TO BREAK IN ADVANCE OF THE POTENT COLD FRONT.  LOW LEVEL
WINDS REMAIN BACKED OVER THE AREA...AND COMBINED WITH SURFACE TEMPS
IN THE 70S AND DEWPOINTS IN THE MID TO UPPER 60S...A TORNADO THREAT
EXISTS ALONG AND SOUTH OF INTERSTATE 80.  SHOULD THE BOUNDARY LIFT
FARTHER NORTH...A LOW TORNADO THREAT COULD REACH UP TO HIGHWAY 20
EARLY THIS EVENING...BUT THIS IS UNLIKELY. ...ERVIN...

...WE WILL KEEP THINGS RATHER SHORT TODAY DUE TO THE FOCUS ON SHORT
TERM MESOSCALE TRENDS AND THE POTENTIAL FOR SEVERE STORMS.  THE COLD
FRONT AND LOW PRESSURE WAVE ALONG IT ARE OVER WESTERN IOWA AS OF
NOON...WITH SCATTERED AREAS OF SHOWERS AND A FEW THUNDERSTORMS STILL
FIRING UP ACROSS EXTREME NORTHEAST MO...SOUTHEAST IA...AND ALL OF
ILLINOIS. THIS ACTIVITY IS ALONG AND NORTH OF THE WARM FRONT...WHICH
AS OF NOON CONTINUES TO BE POSITIONED OVER FAR NORTHERN MO...THROUGH
CENTRAL ILLINOIS.  THE COLD FRONT...AND A STRONG UPPER LEVEL WAVE
WILL FORCE ANOTHER ROUND OF STORMS LATER THIS AFTERNOON...WITH
SEVERE WIND GUSTS POSSIBLE IN ANY LOCATION THAN CAN DESTABILIZE.
FOR AREAS ALONG AND SOUTH OF THE WARM FRONT...A SUFFICIENTLY
UNSTABLE BOUNDARY LAYER...AND STRONGLY SHEARED LOW LEVELS AND DEEP
LAYER SHEAR WILL PROVIDE FOR THE POTENTIAL FOR SUPERCELLS CAPABLE OF
PRODUCING TORNADOES AND LARGE HAIL. THIS MAY IMPACT OUR SOUTHERN 1/3
OF THE CWA...BUT THIS WILL ALL DEPEND ON MESOSCALE TRENDS OVER THE
NEXT 6 HOURS. WE WILL WATCH THIS POTENTIAL VERY CAREFULLY...AND A
QUICK UPDATE TO INCREASE OR DECREASE SEVERE WEATHER RISKS IS LIKELY
BY LATE AFTERNOON.  THE ADDITIONAL RAINFALL THIS AFTERNOON AND
TONIGHT LOOKS TO BE ON THE ORDER OF 0.5 TO 1.0 INCHES...WHICH WILL
CONTINUE TO BRING RISES ON SOME RIVERS...AND SHOULD FURTHER
AGGRAVATE FLOODING ON THE ROCK RIVER.

LATER TONIGHT THROUGH THURSDAY LOOKS VERY PLEASANT AND QUIET.  THIS
IS FOLLOWED BY ANOTHER VERY SIMILAR STORM SYSTEM FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT. A WARM FRONT WILL APPROACH...THEN A WAVE OF
LOW PRESSURE SHOULD COMBINE WITH THE COLD FRONT TO BRING ANOTHER
ROUND OF STORMS. SEVERE STORMS APPEAR POSSIBLE...AS DOES HEAVY
RAINFALL. AFTER TONIGHT...OUR ATTENTION WILL FOCUS STRONGLY ON THIS
POTENTIAL EVENT.

FURTHER OUT...THE WEEKEND CONTINUES TO LOOK PLEASANTLY
COOL...FOLLOWED BY A SOLID WARMING TREND AS MODELS NOW SHIFT A ZONAL
FLOW REGIME OVER THE MIDWEST...WITH THE CORNBELT WELL INTO THE MILD
AIR. 70S ARE LIKELY...80S ARE POSSIBLE.
...ERVIN...

&&

.AVIATION...
WIDESPREAD IFR AND LOCAL LIFR CONDITIONS NORTH OF THE WARM FRONT
WILL CONTINUE THROUGH MUCH OF THE AFTERNOON ACROSS EASTERN IA AND NW
IL TERMINALS. THE EXCEPTION WILL BE AT BRL...WHERE THE PASSAGE
OF THE BOUNDARY WILL LIKELY LIFT CIGS INTO VFR EARLY IN THE
AFTERNOON. ALL SITES WILL LIKELY SEE SLOWLY LIFTING CIGS AS THE
AFTERNOON PROGRESSES. THUNDERSTORMS ARE EXPECTED TO REDEVELOP FROM
MID TO LATE AFTERNOON ALONG THE ADVANCING COLD FRONT CURRENTLY IN NW
IA. HAVE TEMPO GROUPS FOR THUNDERSTORMS FROM MID AFTERNOON INTO
EVENING AT MOST SITES...WITH POTENTIAL ENDING AFTER SUNSET. THERE IS
A POSSIBILITY OF A SQUALL LINE FORMING ALONG THIS ADVANCING FRONT
WITH DAMAGING WIND GUSTS...BUT THIS POTENTIAL TOO LOW TO INCLUDE
HIGH WIND GUSTS IN FORECASTS. WINDS WILL VEER TO NW THIS EVENING
WITH VFR CONDITIONS INTO THU. ..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

ERVIN/SHEETS
Hazardous weather outlook, May 13, 1:22 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
122 PM CDT WED MAY 13 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
122 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS ALL THE OUTLOOK AREA IN A SLIGHT
RISK WITH LOCATIONS ALONG AND SOUTH OF A STERLING ILLINOIS TO
DAVENPORT IOWA TO KEOSAUQUA IOWA LINE IN A MODERATE RISK.

A COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA THIS AFTERNOON AND
TONIGHT...BRINGING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS.
AN AREA OF CLEARING HAS DEVELOPING OVER PORTIONS OF CENTRAL AND
SOUTHEAST IOWA...ALLOWING TEMPERATURES TO WARM INTO THE 70S.  THERE
IS NOW THE POTENTIAL FOR WIDESPREAD STRONG THUNDERSTORMS...WITH
DAMAGING WINDS ALONG A SQUALL LINE AS THE COLD FRONT PASSES BY.  IN
ADDITION...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WESTERN ILLINOIS.  ANY
SUPERCELL THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.  SUPERCELL THUNDERSTORMS MAY ALSO BE CAPABLE OF
PRODUCING ISOLATED TORNADOES THROUGH EARLY THIS EVENING.  THE MOST
FAVORED AREA FOR TORNADIC SUPERCELLS WILL BE SOUTH OF INTERSTATE
80.  STORMS MAY ALSO PRODUCE HEAVY RAINFALL...WHICH IS LIKELY TO
BRING RISES TO AREA RIVERS...AND COULD CAUSE LOCALIZED FLASH
FLOODING IN AREAS THAT SAW HEAVY RAINS LAST NIGHT AND THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY AND FRIDAY
NIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH THE MAIN THREAT
LIGHTNING AND LOCALLY HEAVY RAIN. THERE IS A SLIGHT RISK OF SEVERE
WEATHER ALONG AND SOUTH OF HIGHWAY 34 BUT THIS IS HIGHLY DEPENDENT
ON THE AMOUNT OF INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

ERVIN

In the hours before

Local storm report, May 13, 7:19 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             SW FAIRFIELD            41.01N 91.97W
05/13/2009  M0.50 INCH       JEFFERSON          IA   TRAINED SPOTTER

            DIME SIZED HAIL LAST FOR A COUPLE MINUTES.

&&

LEGRO
Special weather statement, May 13, 7:51 PM CDT, 1 hour 15 minutes before
IAZ054-066>068-078-088-089-098-099-ILZ001-002-007-009-015>018-
024>026-034-140145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 845 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     LEE...VAN BUREN...DES MOINES...HENRY...JACKSON...CLINTON...
     SCOTT...MUSCATINE AND LOUISA

IN ILLINOIS
     PUTNAM...JO DAVIESS...STEPHENSON...CARROLL...WHITESIDE...ROCK
     ISLAND...HANCOCK...WARREN...HENDERSON...MERCER...HENRY AND
     BUREAU

INCLUDING THE FOLLOWING LOCATIONS

ALBANY...ALEDO...ANDALUSIA...ATKINSON...COLONA...FREEPORT...GENESEO
...KEITHSBURG...MOLINE...MONMOUTH...ROCK FALLS...TISKILWA...
BURLINGTON...CLINTON...AND DAVENPORT.

AT 744 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 2 MILES WEST OF FREEPORT TO
17 MILES SOUTHWEST OF PILOT GROVE...OR ALONG A LINE EXTENDING FROM 2
MILES WEST OF FREEPORT TO 13 MILES SOUTHEAST OF KEOSAUQUA...MOVING
EAST AT 45 MPH. RAINFALL RATES OF 1 TO 1.3 INCHES IN UNDER AN HOUR
HAVE BEEN REPORTED WITH THESE STORMS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4115 8954 4114 8964 4123 8966 4123 8977
      4123 8987 4115 8988 4115 9043 4065 9045
      4064 9106 4071 9185 4241 8968 4225 8939
      4219 8941 4219 8968 4198 8969 4159 8963
      4160 8918 4144 8916
TIME...MOT...LOC 0046Z 305DEG 44KT 4228 8965 4060 9176
Local storm report, May 13, 8:14 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
814 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     DODGEVILLE              40.95N 91.18W
05/13/2009  E50 MPH          DES MOINES         IA   AMATEUR RADIO

&&

RAYW
Local storm report, May 13, 8:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             4 S CARMAN              40.68N 91.07W
05/13/2009  M0.88 INCH       HENDERSON          IL   TRAINED SPOTTER

&&

LEGRO
Local storm report, May 13, 9:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       FREEPORT                42.29N 89.63W
05/13/2009  M1.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            1.25 INCHES OF RAIN IN PAST HOUR. SOME INTERSECTIONS
            FLOODED IN FREEPORT.

&&

JH2
Local storm report, May 13, 9:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HEAVY RAIN       1 W MORRISON            41.81N 89.98W
05/13/2009  E0.00 INCH       WHITESIDE          IL   AMATEUR RADIO

            6 INCHES OF WATER ACROSS THE INTERSECTION OF SCENIC
            PALISADES AND QUARRY ROADS.

&&

RAYW

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:40 PM CDTTornado WarningDVNHancock65 min
May 13, 7:51 PM CDTSpecial Weather StatementDVNBureau, Carroll, Henderson, Henry, Mercer, Rock Island and 3 more54 min
May 13, 9:56 PM CDTSpecial Weather StatementDVNHancock109 min
May 14, 3:19 PM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more31 hr
May 13, 8:07 PM CDTRiver Flood WarningDVNIowa, Johnson3 days

Nearby

Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.